July  2012, 32(7): 2403-2416. doi: 10.3934/dcds.2012.32.2403

Examples of coarse expanding conformal maps

1. 

Centre de Mathmatiques et Informatique (CMI) et LATP, Aix-Marseille Université, 39, rue F. Joliot Curie 13453 Marseille Cedex 13, France

2. 

Dept. Mathematics, Indiana University, Bloomington, IN 47405, United States

Received  February 2010 Revised  October 2010 Published  March 2012

In previous work, a class of noninvertible topological dynamical systems $f: X \to X$ was introduced and studied; we called these topologically coarse expanding conformal systems. To such a system is naturally associated a preferred quasisymmetry (indeed, snowflake) class of metrics in which arbitrary iterates distort roundness and ratios of diameters by controlled amounts; we called this metrically coarse expanding conformal. In this note we extend the class of examples to several more familiar settings, give applications of our general methods, and discuss implications for the computation of conformal dimension.
Citation: Peter Haïssinsky, Kevin M. Pilgrim. Examples of coarse expanding conformal maps. Discrete and Continuous Dynamical Systems, 2012, 32 (7) : 2403-2416. doi: 10.3934/dcds.2012.32.2403
References:
[1]

Christoph Bandt, On the Mandelbrot set for pairs of linear maps, Nonlinearity, 15 (2002), 1127-1147. doi: 10.1088/0951-7715/15/4/309.

[2]

Christoph Bandt and Karsten Keller, Self-similar sets. II. A simple approach to the topological structure of fractals, Math. Nachr., 154 (1991), 27-39. doi: 10.1002/mana.19911540104.

[3]

Christoph Bandt and Hui Rao, Topology and separation of self-similar fractals in the plane, Nonlinearity, 20 (2007), 1463-1474. doi: 10.1088/0951-7715/20/6/008.

[4]

Mladen Bestvina, "Characterizing Universal $k$-Dimensional Menger Compacta," Memoirs of the American Mathematical Society, 380 (1988).

[5]

Paul Blanchard, Robert L. Devaney, Daniel M. Look, Pradipta Seal and Yakov Shapiro, Sierpinski-curve Julia sets and singular perturbations of complex polynomials, Ergodic Theory Dynam. Systems, 25 (2005), 1047-1055. doi: 10.1017/S0143385704000380.

[6]

Mario Bonk, Quasiconformal geometry of fractals, In "International Congress of Mathematicians," Vol. II, Eur. Math. Soc., Zürich, (2006), 1349-1373.

[7]

Mario Bonk and Sergiy Merenkov, Quasisymmetric rigidity of Sierpiński carpets,, \arXiv{1102.3224}., (). 

[8]

Matias Carrasco, "Jauge Conforme des Espaces Métriques Compacts," Ph.D. thesis, Université de Provence, October 25, 2011. Available from: http://tel.archives-ouvertes.fr/docs/00/64/52/84/PDF/TheseCarrasco.pdf.

[9]

J. W. Cannon, W. J. Floyd and W. R. Parry, Finite subdivision rules, Conformal Geometry and Dynamics, 5 (2001), 153-196 (electronic). doi: 10.1090/S1088-4173-01-00055-8.

[10]

Adrien Douady and John Hubbard, A Proof of Thurston's topological characterization of rational functions, Acta. Math., 171 (1993), 263-297. doi: 10.1007/BF02392534.

[11]

Allan L. Edmonds, Branched coverings and orbit maps, Michigan Math. J., 23 (1976), 289-301. doi: 10.1307/mmj/1029001762.

[12]

Kemal Eroğlu, Steffen Rohde and Boris Solomyak, Quasisymmetric conjugacy between quadratic dynamics and iterated function systems, Ergodic Theory Dynam. Systems, 30 (2010), 1665-1684. doi: 10.1017/S0143385709000789.

[13]

Peter Haïssinsky and Kevin Pilgrim, Thurston obstructions and Ahlfors regular conformal dimension, Journal de Mathématiques Pures et Appliquées, 90 (2008), 229-241. doi: 10.1016/j.matpur.2008.04.006.

[14]

Peter Haïssinsky and Kevin M. Pilgrim, Coarse expanding conformal dynamics, Astérisque No., 325 (2009), viii+139 pp.

[15]

Juha Heinonen, "Lectures on Analysis on Metric Spaces," Universitext, Springer-Verlag, New York, 2001. doi: 10.1007/978-1-4613-0131-8.

[16]

Atsushi Kameyama, Julia sets of postcritically finite rational maps and topological self-similar sets, Nonlinearity, 13 (2000), 165-188. doi: 10.1088/0951-7715/13/1/308.

[17]

R. Daniel Mauldin and Stanley C. Williams, Hausdorff dimension in graph directed constructions, Trans. Amer. Math. Soc., 309 (1988), 811-829. doi: 10.1090/S0002-9947-1988-0961615-4.

[18]

Curtis T. McMullen, "Complex Dynamics and Renormalization," Annals of Mathematics Studies, 135, Princeton University Press, Princeton, NJ, 1994.

[19]

Sergiy Merenkov, A Sierpiński carpet with the co-Hopfian property, Invent. Math., 180 (2010), 361-388.

[20]

John Milnor, Geometry and dynamics of quadratic rational maps, With an appendix by the author and Tan Lei, Experiment. Math., 2 (1993), 37-83.

[21]

Kevin M. Pilgrim, Canonical Thurston obstructions, Advances in Mathematics, 158 (2001), 154-168. doi: 10.1006/aima.2000.1971.

[22]

Christopher W. Stark, Minimal dynamics on Menger manifolds, Topology Appl., 90 (1998), 21-30. doi: 10.1016/S0166-8641(97)00185-5.

[23]

Jeremy T. Tyson and Jang-Mei Wu, Quasiconformal dimensions of self-similar fractals, Rev. Mat. Iberoam., 22 (2006), 205-258. doi: 10.4171/RMI/454.

show all references

References:
[1]

Christoph Bandt, On the Mandelbrot set for pairs of linear maps, Nonlinearity, 15 (2002), 1127-1147. doi: 10.1088/0951-7715/15/4/309.

[2]

Christoph Bandt and Karsten Keller, Self-similar sets. II. A simple approach to the topological structure of fractals, Math. Nachr., 154 (1991), 27-39. doi: 10.1002/mana.19911540104.

[3]

Christoph Bandt and Hui Rao, Topology and separation of self-similar fractals in the plane, Nonlinearity, 20 (2007), 1463-1474. doi: 10.1088/0951-7715/20/6/008.

[4]

Mladen Bestvina, "Characterizing Universal $k$-Dimensional Menger Compacta," Memoirs of the American Mathematical Society, 380 (1988).

[5]

Paul Blanchard, Robert L. Devaney, Daniel M. Look, Pradipta Seal and Yakov Shapiro, Sierpinski-curve Julia sets and singular perturbations of complex polynomials, Ergodic Theory Dynam. Systems, 25 (2005), 1047-1055. doi: 10.1017/S0143385704000380.

[6]

Mario Bonk, Quasiconformal geometry of fractals, In "International Congress of Mathematicians," Vol. II, Eur. Math. Soc., Zürich, (2006), 1349-1373.

[7]

Mario Bonk and Sergiy Merenkov, Quasisymmetric rigidity of Sierpiński carpets,, \arXiv{1102.3224}., (). 

[8]

Matias Carrasco, "Jauge Conforme des Espaces Métriques Compacts," Ph.D. thesis, Université de Provence, October 25, 2011. Available from: http://tel.archives-ouvertes.fr/docs/00/64/52/84/PDF/TheseCarrasco.pdf.

[9]

J. W. Cannon, W. J. Floyd and W. R. Parry, Finite subdivision rules, Conformal Geometry and Dynamics, 5 (2001), 153-196 (electronic). doi: 10.1090/S1088-4173-01-00055-8.

[10]

Adrien Douady and John Hubbard, A Proof of Thurston's topological characterization of rational functions, Acta. Math., 171 (1993), 263-297. doi: 10.1007/BF02392534.

[11]

Allan L. Edmonds, Branched coverings and orbit maps, Michigan Math. J., 23 (1976), 289-301. doi: 10.1307/mmj/1029001762.

[12]

Kemal Eroğlu, Steffen Rohde and Boris Solomyak, Quasisymmetric conjugacy between quadratic dynamics and iterated function systems, Ergodic Theory Dynam. Systems, 30 (2010), 1665-1684. doi: 10.1017/S0143385709000789.

[13]

Peter Haïssinsky and Kevin Pilgrim, Thurston obstructions and Ahlfors regular conformal dimension, Journal de Mathématiques Pures et Appliquées, 90 (2008), 229-241. doi: 10.1016/j.matpur.2008.04.006.

[14]

Peter Haïssinsky and Kevin M. Pilgrim, Coarse expanding conformal dynamics, Astérisque No., 325 (2009), viii+139 pp.

[15]

Juha Heinonen, "Lectures on Analysis on Metric Spaces," Universitext, Springer-Verlag, New York, 2001. doi: 10.1007/978-1-4613-0131-8.

[16]

Atsushi Kameyama, Julia sets of postcritically finite rational maps and topological self-similar sets, Nonlinearity, 13 (2000), 165-188. doi: 10.1088/0951-7715/13/1/308.

[17]

R. Daniel Mauldin and Stanley C. Williams, Hausdorff dimension in graph directed constructions, Trans. Amer. Math. Soc., 309 (1988), 811-829. doi: 10.1090/S0002-9947-1988-0961615-4.

[18]

Curtis T. McMullen, "Complex Dynamics and Renormalization," Annals of Mathematics Studies, 135, Princeton University Press, Princeton, NJ, 1994.

[19]

Sergiy Merenkov, A Sierpiński carpet with the co-Hopfian property, Invent. Math., 180 (2010), 361-388.

[20]

John Milnor, Geometry and dynamics of quadratic rational maps, With an appendix by the author and Tan Lei, Experiment. Math., 2 (1993), 37-83.

[21]

Kevin M. Pilgrim, Canonical Thurston obstructions, Advances in Mathematics, 158 (2001), 154-168. doi: 10.1006/aima.2000.1971.

[22]

Christopher W. Stark, Minimal dynamics on Menger manifolds, Topology Appl., 90 (1998), 21-30. doi: 10.1016/S0166-8641(97)00185-5.

[23]

Jeremy T. Tyson and Jang-Mei Wu, Quasiconformal dimensions of self-similar fractals, Rev. Mat. Iberoam., 22 (2006), 205-258. doi: 10.4171/RMI/454.

[1]

Kanji Inui, Hikaru Okada, Hiroki Sumi. The Hausdorff dimension function of the family of conformal iterated function systems of generalized complex continued fractions. Discrete and Continuous Dynamical Systems, 2020, 40 (2) : 753-766. doi: 10.3934/dcds.2020060

[2]

Juan Wang, Yongluo Cao, Yun Zhao. Dimension estimates in non-conformal setting. Discrete and Continuous Dynamical Systems, 2014, 34 (9) : 3847-3873. doi: 10.3934/dcds.2014.34.3847

[3]

Nuno Luzia. On the uniqueness of an ergodic measure of full dimension for non-conformal repellers. Discrete and Continuous Dynamical Systems, 2017, 37 (11) : 5763-5780. doi: 10.3934/dcds.2017250

[4]

Thomas Jordan, Mark Pollicott. The Hausdorff dimension of measures for iterated function systems which contract on average. Discrete and Continuous Dynamical Systems, 2008, 22 (1&2) : 235-246. doi: 10.3934/dcds.2008.22.235

[5]

Lok Ming Lui, Chengfeng Wen, Xianfeng Gu. A conformal approach for surface inpainting. Inverse Problems and Imaging, 2013, 7 (3) : 863-884. doi: 10.3934/ipi.2013.7.863

[6]

Zuxing Xuan. On conformal measures of parabolic meromorphic functions. Discrete and Continuous Dynamical Systems - B, 2015, 20 (1) : 249-257. doi: 10.3934/dcdsb.2015.20.249

[7]

Nicholas Hoell, Guillaume Bal. Ray transforms on a conformal class of curves. Inverse Problems and Imaging, 2014, 8 (1) : 103-125. doi: 10.3934/ipi.2014.8.103

[8]

Yunping Jiang, Yuan-Ling Ye. Convergence speed of a Ruelle operator associated with a non-uniformly expanding conformal dynamical system and a Dini potential. Discrete and Continuous Dynamical Systems, 2018, 38 (9) : 4693-4713. doi: 10.3934/dcds.2018206

[9]

Tomasz Szarek, Mariusz Urbański, Anna Zdunik. Continuity of Hausdorff measure for conformal dynamical systems. Discrete and Continuous Dynamical Systems, 2013, 33 (10) : 4647-4692. doi: 10.3934/dcds.2013.33.4647

[10]

Hans Henrik Rugh. On dimensions of conformal repellers. Randomness and parameter dependency. Discrete and Continuous Dynamical Systems, 2012, 32 (7) : 2553-2564. doi: 10.3934/dcds.2012.32.2553

[11]

Mario Roy, Mariusz Urbański. Multifractal analysis for conformal graph directed Markov systems. Discrete and Continuous Dynamical Systems, 2009, 25 (2) : 627-650. doi: 10.3934/dcds.2009.25.627

[12]

Marcelo M. Disconzi. On the existence of solutions and causality for relativistic viscous conformal fluids. Communications on Pure and Applied Analysis, 2019, 18 (4) : 1567-1599. doi: 10.3934/cpaa.2019075

[13]

Domenico Mucci. Maps into projective spaces: Liquid crystal and conformal energies. Discrete and Continuous Dynamical Systems - B, 2012, 17 (2) : 597-635. doi: 10.3934/dcdsb.2012.17.597

[14]

Rossen I. Ivanov. Conformal and Geometric Properties of the Camassa-Holm Hierarchy. Discrete and Continuous Dynamical Systems, 2007, 19 (3) : 545-554. doi: 10.3934/dcds.2007.19.545

[15]

Davide La Torre, Simone Marsiglio, Franklin Mendivil, Fabio Privileggi. Public debt dynamics under ambiguity by means of iterated function systems on density functions. Discrete and Continuous Dynamical Systems - B, 2021, 26 (11) : 5873-5903. doi: 10.3934/dcdsb.2021070

[16]

Welington Cordeiro, Manfred Denker, Michiko Yuri. A note on specification for iterated function systems. Discrete and Continuous Dynamical Systems - B, 2015, 20 (10) : 3475-3485. doi: 10.3934/dcdsb.2015.20.3475

[17]

Robert Eymard, Angela Handlovičová, Karol Mikula. Approximation of nonlinear parabolic equations using a family of conformal and non-conformal schemes. Communications on Pure and Applied Analysis, 2012, 11 (1) : 147-172. doi: 10.3934/cpaa.2012.11.147

[18]

Saisai Shi, Bo Tan, Qinglong Zhou. Best approximation of orbits in iterated function systems. Discrete and Continuous Dynamical Systems, 2021, 41 (9) : 4085-4104. doi: 10.3934/dcds.2021029

[19]

Rafael De La Llave, Victoria Sadovskaya. On the regularity of integrable conformal structures invariant under Anosov systems. Discrete and Continuous Dynamical Systems, 2005, 12 (3) : 377-385. doi: 10.3934/dcds.2005.12.377

[20]

Sebastian Acosta. A control approach to recover the wave speed (conformal factor) from one measurement. Inverse Problems and Imaging, 2015, 9 (2) : 301-315. doi: 10.3934/ipi.2015.9.301

2020 Impact Factor: 1.392

Metrics

  • PDF downloads (83)
  • HTML views (0)
  • Cited by (3)

Other articles
by authors

[Back to Top]